Severe skin rush and joint pains with Atripla
Jun 17, 2009
Thank you for the great job you do in this site. I started my first ARV treatment 2 weeks ago with Atripla. 3 days ago I broke into a body rash, face, back, arms hands feet legs etc. It does not itch, but look very red. The most worriang thing is a bad pain in my left arm, I can barely move my arm, and it aches even when I am resting it. Can allergy reaction also affect articulations?. I have been to see the doctor, who says that sking rash with Atripla is very rare, and I am the first case he sees in a year since Atripla became available in this hospital. he believes that the rash will go away by itself, and I trust that he is right, however, I am very worrried about the pain in my articulation, I can not use my arm and is making sleeping very difficult the doctor says that it can be part of the allergy reaction. Have you see this before. will it go away eventually?
Regards from Spain
Response from Dr. Henry
Skin rash is actually fairly common with Atripla (most often due to the efavirenz) and usually can be treated through. Your left arm pain/movement difficulty is much more unusual and may warrant further evaluation for any nerve impingement or vascular problem (neither are often directly due to any of the components of Atripla) including an evaluation by a specialist (such as a neurologist or rheumatologist depending on findings) and possibly a scan of your arm/axillary/C-spine region depending on the findings from clinical evaluation). KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- What Are The Very First Symptoms Of Aids And When Do They Appear?
- Is Becoming Hiv Positive After One Time Sex Rare?
- Without An Outbreak Can You Give Someone Genital Herpes
- Will There Be A Cure For Hpv In The Future?
- What Does A Herpes Simplex Outbreak Feel Like?
- What Color Are Genital Warts?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.